# SDR 2009FA0000680

- Difficulty date: August 12, 2009
- Submitted: August 12, 2009
- Operation: General aviation
- Aircraft: N392ER
- Make and model: Cessna 172S
- Aircraft serial: 172S10329
- Aircraft time: 2,249 hours
- System (JASC): 2710 · Aileron Control System
- Part: Control Cable
- Part number: 0510105360
- Condition: Frayed
- Location: Flt Controls
- Part time: 2,249 hours
- Stage of operation: IN
- How discovered: W
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A ROUTINE INSP, THIS CABLE LOCATED IN CTR CEILING, AT STA 65.33, WAS FOUND BADLY WORN WHERE IT CONTACTS ONE OF THE 3 PULLEYS. THE PULLEY FREELY ROTATES HOWEVER THERE IS NOT ENOUGH "TRACTION" FROM THE CABLE TO ROTATE THE PULLEY DURING NORMAL OPERATION. THIS CAUSES THE CABLE TO SLIDE ACROSS THE PULLEY WHICH CREATES A WEAR POINT. THE CABLE APPEARS SHINY, BUT IF VIEWED WITH A STRONG MAGNIFIER MANY INDIVIDUAL STRANDS CAN BE SEEN BROKEN.
